Addiction: Substance Abuse Community
Is itching a withdrawal symptom?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Is itching a withdrawal symptom?

OMG!  My entire body has been itching and burning for the past 4 or 5 hours. Is this a WD symptom? I have taken benedryl but all it does is knock me out for a couple of hours and I wake up itching again. This is driving me crazy. Anyone have any great remedies for this?
I'm on day 11 and hadn't had any physical WD symptoms for the past few days. Today, the itching started and the running nose, eyes and sneezing came back too. I don't feel like I'm getting a cold or anything. Is this normal???
Related Discussions
16 Comments Post a Comment
Blank
340590_tn?1290955741
uuggh, i never had itching.  it does sound like some kind of allergy with the other symptoms you mentioned...hope it ends soon for you, whatever it is.
cathy
Blank
Avatar_f_tn
I also never had itching....I bet it is driving you crazy...maybe someone else did, but i have never heard anyone with that one...Sorry about that..
maybe it is a coninceidence -and is something else?
good luck
r2r
Blank
352798_tn?1399301754
This doesn't sound normal to me. Especially 11 days into the w/ds. Are you maybe having an allergic reaction to something? New medicines, a new food or soap?
Blank
401786_tn?1309155634
Does not sound like w/d to me either.  Have you been taking a new med., vitamin, or herbal supp. to help get you through that you may be allergic to?
Blank
444932_tn?1273984397
I've been taking chantix to quit smoking but I started that over one week ago so I would think that would have started before now, don't you? Nothing else new. Guess I'll just have to suck it up and deal with it. Thanks for writing back.
Blank
Avatar_f_tn
Yes I get really itchy a couple of hours a day usually when i go to bed ,it makes me crazy.I remember someone else mentioning this yesterday also.This has been going on for a few weeks ,I have no answers I just figured anther weird withdrawl (withdrawal) symptom.
Blank
Avatar_f_tn
What side effects may I notice from receiving Varenicline?  (Back to top)
Side effects that you should report to your prescriber or health care professional as soon as possible:
•difficulty breathing or wheezing
•redness, blistering, peeling or loosening of the skin, including inside the mouth
•seizures
•skin rash, itching, hives
•suicidal thoughts or other mood changes
•unusual tiredness or weakness
•vomiting
Blank
444932_tn?1273984397
Thanks! You're the first person to say you've experienced it too. It drives me absolutely crazy. I finally got mine to end today after taking 3 benedryl and one zyrtec. Yeah, I should be ready for bed really early tonight. Hydrocortisone cream works some but it's expensive and the relief doesn't seem to last long. I've been trying to do some internet research on this today - I'll let you know if I come up with anything.
Blank
Avatar_f_tn
You need to tell your doctor about this.......its not a good side affect and you shouldnt have to take benedryl......or cortisone creams.......Please call your doctor.

Nauty..........

I dont' and never took chantix.......hives and itching are not usually a good sign when taking any medication
Blank
444932_tn?1273984397
Thanks for that. I'll check into it. Seems like if it were the chantix it would have started before - I've been on it for a week.
Now, that will really tick me off. I desperately want to quit smoking and have heard from tons of people that this was the miracle cure for them. Also heard of a few who had some of the really bad side effects - like suicidal thoughts and horrible nightmares.
Blank
401095_tn?1351395370
I broke out in a rash on saturday...it turns out to be eczema ..i got a spray tan friday night and it brought it out...i have had this rash before and never had it diagnosed...took steroids for my sinuses and it cleared...and boom it is back like all over my body...worst places are behind my knees, my antecubitals, neck and chest...itches like a sob...you know I always thought is was a rxn to lortabs...now i know it is not...see a doc to be sure
Blank
269143_tn?1310798952
sounds like a body std....see your doc(no not drug of choice) DOCTOR.....,,,,,,,i do get skin crawly feelings...i don't like  it
Blank
352798_tn?1399301754
Call your Dr and stop the Chantix.

Here is from drug dot com
Possible side effects of Chantix :
All medicines may cause side effects, but many people have no, or minor side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

    Constipation; gas; headache; increased appetite; nausea; stomach upset; strange dreams; taste changes; trouble sleeping; vomiting.

Seek medical attention right away if any of these SEVERE side effects occur:

    Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); behavior changes; chest pain; fast, slow, or irregular heartbeat; memory loss; mental or mood changes (eg, agitation, depression); seizures; severe or persistent nausea; suicidal thoughts or actions; vision changes.
Blank
444932_tn?1273984397
I was wondering how long it would take someone to suggest something akin to a "skin std." Thanks for that!
Pretty sure that isn't it or it would be a REALLY delayed reaction!

Blank
444932_tn?1273984397
I think it must be the chantix. I have done lots of reading tonight on the "internets" (as our fearless leader George Dubya would say. Sorry if that offended anyone but couldn't help it.

Anyway, I found a couple of blogs and posts about people who said that they experienced itching after going up to the 1mg twice per day dose.

I'll call the doc in the a.m. and consider that $100 down the drain. Damn - it was really starting to curb the desire to smoke too. Guess I'll have to try the patch again.
Blank
352798_tn?1399301754
Do stop the meds. Benadryl may help the reaction. It is not uncommon for a drug level to take a week to build up to this.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
Avatar_m_tn
Blank
weaver71
Other
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1407485574
Blank
Amandag78
Perth, Australia